Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Albany, NY

July 3, 20144 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 3, 2014, 5:09 PM EDT for 4 counties in New York. It was in force for 66 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 5:09 PM EDT (21:09 UTC)
Expired
Jul 3, 2014, 6:15 PM EDT
In force
66 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Hamilton County, NY, Saratoga County, NY, Warren County, NY

The radar

The Albany radar (KENX), 68 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:10 PM EDTTSTM WND DMGGloversville, NYTREES AND WIRES DOWN.
Jul 3, 5:15 PM EDTTSTM WND DMGGloversville, NYTREES AND WIRES DOWN.
Jul 3, 5:15 PM EDTHAIL 12 Sse West Glens Falls, NY
Jul 3, 5:25 PM EDTTSTM WND DMGLake Desolation, NYNUMEROUS TREES DOWN
Jul 3, 5:25 PM EDTTSTM WND DMGNorthville, NYTREES DOWN
Jul 3, 5:36 PM EDTTSTM WND DMGBroadalbin, NYTREES AND WIRES DOWN
Jul 3, 5:38 PM EDTHAIL 1Middle Grove, NY
Jul 3, 5:43 PM EDTTSTM WND DMGGloversville, NYTREE AND WIRES DOWN ON ROAD
Jul 3, 5:43 PM EDTTSTM WND DMGGloversville, NYTREE DOWN
Jul 3, 6:25 PM EDTTSTM WND DMG2 Se Greenfield Center, NYTREES DOWN. TREES DOWN ON BUILDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 2:12 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WUUS51 KALY 032109
SVRALY
NYC035-041-091-113-032215-
/O.NEW.KALY.SV.W.0049.140703T2109Z-140703T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
509 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF SARATOGA SPRINGS...
  SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...LAKE GEORGE VILLAGE...GLENS FALLS...
  EASTERN FULTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF GLOVERSVILLE...
  EXTREME SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...

* UNTIL 615 PM EDT

* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GLOVERSVILLE...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 515 PM EDT...
  6 MILES SOUTH OF EDINBURG BY 525 PM EDT...
  CORINTH BY 545 PM EDT...
  WEST GLENS FALLS BY 600 PM EDT...
  GLENS FALLS BY 605 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR GREAT SACANDAGA LAKE...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4347 7362 4330 7359 4327 7360 4326 7358
      4324 7360 4321 7358 4313 7359 4310 7357
      4304 7359 4297 7408 4298 7410 4299 7433
      4300 7434 4319 7444
TIME...MOT...LOC 2109Z 250DEG 31KT 4309 7423

$$

WRS/IRL
1 follow-up statement
836 
WWUS51 KALY 032150
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
550 PM EDT THU JUL 3 2014

NYC035-041-032200-
/O.CAN.KALY.SV.W.0049.000000T0000Z-140703T2215Z/
HAMILTON NY-FULTON NY-
550 PM EDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FULTON AND EXTREME
SOUTHEASTERN HAMILTON COUNTIES IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4330 7359 4327 7360 4326 7358 4324 7360
      4321 7358 4313 7359 4310 7357 4304 7359
      4297 7408 4298 7410 4329 7415 4347 7363
TIME...MOT...LOC 2150Z 246DEG 36KT 4317 7382

$$

NYC091-113-032215-
/O.CON.KALY.SV.W.0049.000000T0000Z-140703T2215Z/
WARREN NY-SARATOGA NY-
550 PM EDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SARATOGA AND SOUTH CENTRAL WARREN COUNTIES...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH GREENFIELD...OR
7 MILES NORTHWEST OF SARATOGA SPRINGS...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILTON...GURN SPRING...RANDALL CORNER AND KINGS STATION BY 555 PM
  EDT...
  FORTSVILLE...DIMMICK CORNERS...GANSEVOORT AND BALLARD CORNERS BY
  600 PM EDT...
  CLARKS CORNER AND REYNOLDS CORNERS BY 605 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4330 7359 4327 7360 4326 7358 4324 7360
      4321 7358 4313 7359 4310 7357 4304 7359
      4297 7408 4298 7410 4329 7415 4347 7363
TIME...MOT...LOC 2150Z 246DEG 36KT 4317 7382

$$

SNYDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:47 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 3, 4:47 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT THU JUL 3 2014

.SYNOPSIS...
A VERY MOIST AIR MASS WILL REMAIN OVER THE REGION TODAY.
SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING...AS A SLOW MOVING COLD FRONT CROSSES THE
REGION. SOME OF THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND
HEAVY RAINFALL...POSSIBLY PRODUCING FLASH FLOODING. HURRICANE ARTHUR
WILL PASS BY TO OUR EAST ON INDEPENDENCE DAY...PULLING IN DRIER AND
SLIGHTLY COOLER AIR AS LIFTS INTO THE CANADIAN MARITIMES.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
...SEVERE THUNDERSTORM WATCH #391 NOW IN EFFECT UNTIL 10 PM EDT FOR
ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND...

...FLASH FLOOD WATCH FOR ALL OF EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND UNTIL 12 AM EDT FRIDAY MORNING...

AS OF 445 PM EDT...SCATTERED TO NUMEROUS THUNDERSTORMS HAVE
BLOSSOMED ACROSS THE REGION...IN RESPONSE TO RAPID DESTABILIZATION
DURING THE EARLY AFTERNOON HOURS THAT YIELDED SBCAPE AND MLCAPE
VALUES OF 1500-2500 J/KG. THESE THUNDERSTORMS HAVE FORMED AHEAD OF
A COLD FRONT SLOWLY TREKKING EASTWARD ACROSS NEW YORK. A PIECE OF
SHORTWAVE ENERGY ROTATING AROUND THE BASE OF A LONGWAVE TROUGH
LOCATED ACROSS THE GREAT LAKES HAS ALSO HELPED PROMOTE DYNAMIC
LIFT ACROSS THE REGION.

BULK SHEAR VALUES IN THE 0-6KM LAYER ARE APPROACHING 50
KNOTS...WHICH HAS ENABLED DISCRETE SUPERCELLS TO FORM ACROSS THE
WESTERN MOHAWK VALLEY...LIKELY AIDED BY LOCAL TOPOGRAPHIC EFFECTS.
WHILE ADDITIONAL DISCRETE SUPERCELLS CANNOT BE RULED OUT GIVEN THE
SHEAR VALUES...THE SHEAR VECTORS THEMSELVES ARE ORIENTED PARALLEL TO
THE COLD FRONT SO DOMINANT STORM MODE SHOULD EVENTUALLY TRANSITION
TO LINEAR OVER THE NEXT FEW HOURS. HOWEVER...ANY SUPERCELL THAT DOES
FORM OVER THE NEXT FEW HOURS WILL BE CAPABLE OF PRODUCING A
TORNADO...ALONG WITH LARGE HAIL. PLEASE MONITOR OUR WEBPAGE AND
SOCIAL MEDIA PAGES FOR THE LATEST REGARDING THIS EVOLVING SITUATION.

LATEST VISIBLE SATELLITE IMAGERY CONTINUES TO DEPICT CLEARING ACROSS
MUCH OF EAST CENTRAL NEW YORK...WHICH WILL ONLY ALLOW FOR FURTHER
DESTABILIZATION TO OCCUR. THE HRRR AND LOCAL HI-RES WRF CONTINUE TO
SHOW SIGNALS OF A QLCS DEVELOPING THIS EVENING AND MOVING ACROSS THE
FORECAST AREA. LATEST SHEAR ANALYSIS INDICATES THAT MUCH OF THE
SHEAR IS CONCENTRATED IN THE 2-4KM LAYER...WHICH COULD FURTHER
ENHANCE ANY COLD POOLS THAT ARE GENERATED FROM THE STORMS DUE TO
NONHYDROSTATIC EFFECTS. COMBINED WITH THE MODERATE TO HIGH CAPE
VALUES...WILL NEED TO CONTINUE TO MONITOR FOR THE POTENTIAL OF A
LONG DURATION WIND EVENT ACROSS THE REGION.

FURTHER EXACERBATING ISSUES IN ADDITION TO THE SEVERE THREAT IS THE
POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE FORECAST AREA. MUCH
OF THE AREA RECEIVED 1-2 INCHES OF RAINFALL FROM THE CONVECTION
YESTERDAY...WITH LOCALLY HIGHER AMOUNTS OF 2-3+ INCHES ACROSS THE
IMMEDIATE CAPITAL DISTRICT...MID HUDSON VALLEY AND PORTIONS OF
WESTERN NEW ENGLAND. WITH HIGH FREEZING LEVELS NEAR 14 KFT AND PWAT
VALUES BETWEEN 1.50-2.00 INCHES...EXTREMELY EFFICIENT WARM RAIN
PROCESSES WILL BE FAVORED WITH POTENTIALLY HIGH RAINFALL RATES
WITHIN A SHORT PERIOD OF TIME. GIVEN THE SATURATED GROUND AND THE
TORRENTIAL RAINFALL EXPECTED FROM THE THUNDERSTORMS...FLASH FLOODING
WILL BE POSSIBLE ALONG WITH POOR DRAINAGE FLOODING OF LOW LYING AND
URBAN AREAS.

THE GREATEST THREAT FOR CONVECTION WILL CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. THE
THUNDERSTORMS SHOULD GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME
HEATING...TRANSITIONING TO MORE OF A STRATIFORM RAIN SOUTH AND
EAST OF THE CAPITAL REGION. THE COLD FRONT IS EXPECTED TO CROSS
THE FORECAST AREA GRADUALLY THROUGHOUT THE NIGHT...STALLING
ACROSS THE EASTERN SEABOARD.

HIGH TEMPERATURES HAVE PEAKED ACROSS THE REGION...RANGING FROM
THE UPPER 70S ACROSS PORTIONS OF THE ADIRONDACKS TO LOW AND MID 80S
ACROSS THE REST OF THE REGION. LOW TEMPERATURES TONIGHT WILL RANGE
FROM THE LOW TO MID 60S...WITH UPPER 50S ACROSS PORTIONS OF THE
ADIRONDACKS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HURRICANE ARTHUR IS EXPECTED TO MOVE NORTH AND EAST WELL OFF THE
ATLANTIC SEABOARD...HAVING NO EFFECTS TO THE FORECAST AREA.

HOWEVER...AN AREA OF ENHANCED MOISTURE CONVERGENCE LOOKS TO SET UP
ACROSS AN AREA STRETCHING NORTHEASTWARD FROM NEW JERSEY TO CENTRAL
MASSACHUSETTS. THIS REGION OF CONVERGENCE WILL INTERACT WITH THE
COLD FRONT AS IT STALLS ALONG THE EASTERN SEABOARD...HELPING TO
STEER HURRICANE ARTHUR OFFSHORE. THE SYNOPTIC PATTERN FAVORS A
QUASI-PRE SETUP...ALTHOUGH DIFFICULT TO ASCERN.

REGARDLESS...A PERIOD OF RAIN WITH PERHAPS A FEW RUMBLES OF
THUNDER IS EXPECTED TO PERSIST THROUGH MUCH OF FRIDAY MORNING
ACROSS PORTIONS OF THE MID HUDSON VALLEY...LITCHFIELD COUNTY AND
POSSIBLY NORTHWARD INTO ADJACENT WESTERN NEW ENGLAND. THE BULK OF
THE RAINFALL APPEARS THAT IT WILL STAY SOUTH OF THE FORECAST
AREA. HOWEVER AN ADDITIONAL QUARTER TO HALF OF AN INCH OF RAINFALL
WILL BE POSSIBLE ESPECIALLY ACROSS LITCHFIELD COUNTY.

HURRICANE ARTHUR WILL RACE UP THE EASTERN SEABOARD...DRAGGING IN
COOLER AND LESS HUMID AIR BEHIND IT ACROSS THE REGION. ANY
LINGERING SHOWERS ARE EXPECTED TO END BY LATE FRIDAY
AFTERNOON...ALLOWING FOR DRY WEATHER AND DECREASING CLOUDS TO END
INDEPENDENCE DAY.

HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE
WEEKEND...ALLOWING FOR GORGEOUS AND DRY WEATHER WITH MOSTLY SUNNY
SKIES.

HIGHS ON FRIDAY WILL BE COOLER THAN RECENT DAYS...GENERALLY IN THE
70S. HIGHS DURING THE HOLIDAY WEEKEND WILL RANGE FROM THE MID 70S
TO LOW 80S. LOWS WILL RANGE FROM THE UPPER 40S TO MID 50S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE LONG TERM PERIOD IS EXPECTED TO FEATURE TYPICAL WEATHER FOR
EARLY JULY ACROSS THE REGION...WITH TEMPERATURES NEAR OR SLIGHTLY
ABOVE NORMAL AS WELL AS EPISODES OF SHOWERS AND THUNDERSTORMS.

THE PERIOD STARTS OUT WITH LOW PRESSURE MOVING EASTWARD ACROSS
QUEBEC AND A COLD FRONT SAGGING SOUTHWARD FROM CANADA LATE SUNDAY
NIGHT INTO MONDAY. WE HAVE A CHANCE SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING
HOURS MONDAY WHEN HEATING IS MAXIMIZED AHEAD OF THE COLD FRONT.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LINGER INTO
TUESDAY...ESPECIALLY FOR AREAS FROM THE CAPITAL REGION SOUTHWARD AS
THE COLD FRONT SLOWLY WORKS ITS WAY SOUTH ACROSS THE AREA. THEN...A
BROAD UPPER LEVEL TROUGH IS FORECAST TO SET UP ACROSS THE GREAT
LAKES AND NORTHEAST CONUS FOR THE MIDWEEK PERIOD. DIFFICULT TO TIME
ANY POSSIBLE CONVECTION ASSOCIATED WITH SHORT WAVES MOVING THROUGH
THE LONG WAVE TROUGH...BUT IT APPEARS THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS WEDNESDAY AND POSSIBLY THURSDAY.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
AN ACTIVE LATE AFTERNOON AND EVENING IS EXPECTED IN TERMS OF THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
COLD FRONT SLOWLY MOVING EASTWARD ACROSS THE AREA.

OTHER THAN A FEW ROGUE SHOWERS AROUND THROUGH MID AFTERNOON...THE
BULK OF CONVECTION SHOULD OCCUR BETWEEN LATE AFTERNOON AND MID
EVENING ACROSS THE TERMINALS...AS ONE OR MORE ROUNDS OF TSRA MOVES
THROUGH. THERE WILL BE THE POTENTIAL FOR IFR CONDITIONS AND GUSTY
WINDS ASSOCIATED WITH ANY TSRA. CONFIDENCE HIGH ENOUGH TO MENTION
TSRA WITH IFR IN TEMPO GROUPS FOR EARLY THIS EVENING.

HIGH RESOLUTION MODELS ARE IN GENERALLY GOOD AGREEMENT SHOWING A
POTENTIAL SOLID LINE OF TSRA WITH DOWNPOURS AND GUSTY WINDS SWEEPING
ACROSS THE ENTIRE AREA FROM WEST TO EAST BETWEEN 22Z-02Z. ADDITIONAL
SHOWERS ARE EXPECTED OVERNIGHT AS THE COLD FRONT CONTINUES TO SLOWLY
DRIFT EASTWARD ACROSS THE AREA. MVFR OR IFR CONDITIONS SHOULD OCCUR
OVERNIGHT AS LOW LEVEL MOISTURE LINGERS. GRADUAL IMPROVEMENT IS
EXPECTED FRIDAY...ALTHOUGH SHOWERS WILL STILL BE POSSIBLE FOR MAINLY
KPSF/KPOU AFTER 12Z.

SURFACE WINDS WILL BE GENERALLY SOUTH-SOUTHWEST AROUND 5-10
KT...BECOMING NORTHWEST EARLY FRIDAY MORNING BEHIND THE COLD FRONT.

OUTLOOK...

FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: LOW OPERATIONAL IMPACT.BREEZY  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS IN EXCESS
OF 58 MPH AND LARGE HAIL ONE INCH OR GREATER IN DIAMETER...WILL BE
POSSIBLE THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL ALSO
BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE ENTIRE REGION IS EXPECTED
TO RECEIVE WELL OVER A QUARTER OF AN INCH OF RAINFALL.

SHOWERS AND ANY THUNDERSTORMS WILL SLOWLY DIMINISH TONIGHT...LAST TO
DO SO SOUTH OF THE CAPITAL REGION.

THE DAY WILL START OUT DAMP AND MURKY ON INDEPENDENCE  DAY WITH A
SHOWER OR TWO POSSIBLE...AND EVEN SOME LEFTOVER STEADY RAIN WELL
SOUTH EAST OF ALBANY. WITH TIME...SOME SUNSHINE SHOULD MIX AND RH
VALUES WILL BEGIN TO DROP DURING THE AFTERNOON...BUT REMAIN ELEVATED
ABOVE 50 PERCENT EVEN AS A BREEZE KICKS FROM THE NORTHEAST 10-15 MPH.

THAT BREEZE SHOULD CONTINUE IN MANY PLACES FRIDAY NIGHT AS THE SKY
CLEARS.

SATURDAY WILL BE A MUCH DRIER DAY WITH MORE SUN THAN CLOUDS. RH
VALUES BY AFTERNOON LOOK TO DIP INTO THE 30S. A NORTHWEST WIND WILL
BE 10-15 MPH WITH SOME HIGHER GUSTS.

SUNDAY LOOKS DRY TOO WITH THE NEXT CHANCE OF SHOWERS ON MONDAY.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR ENTIRE REGION...AND IS
IN EFFECT UNTIL MIDNIGHT.

SHOWERS AND THUNDERSTORMS WILL FORM AND MOVE ACROSS THE REGION
THIS AFTERNOON INTO THIS EVENING...AHEAD OF A SLOW MOVING COLD
FRONT. THUNDERSTORMS MAY LINGER INTO THE THURSDAY NIGHT AS
WELL...ESPECIALLY SOUTH AND EAST OF ALBANY.

AVERAGE BASIN RAINFALL SHOULD GENERALLY BE AROUND 1-2 INCHES.
HOWEVER...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALIZED
DOWNPOURS WELL OVER 2 INCHES...IN A SHORT PERIOD OF TIME...AS
PWATS WILL APPROACH 2 INCHES. THUNDERSTORMS COULD TRAIN OVER THE
SAME AREA AS WELL. COMBINED WITH EXCESSIVE RAINFALL FROM THE
CONVECTION YESTERDAY...FLASH FLOODING AND POOR DRAINAGE FLOODING
WILL BE POSSIBLE ACROSS THE ENTIRE REGION.

OUR PROJECTED AVERAGE RIVER BASIN RAINFALL WOULD LIKELY ONLY CAUSE
SOME WITHIN BANK RISES...BUT SOME OF THE STAGES COULD REACH "ACTION
STAGE" ESPECIALLY IF TRAINING THUNDERSTORMS COULD TAKE PLACE OVER A
CRITICAL BASIN AREA. AT THIS POINT...WE ARE NOT EXPECTING ANY RIVER
FLOODING.

ADDITIONAL SHOWERS WILL LINGER ACROSS SOUTHEASTERN AREAS EARLY
FRIDAY...WITH AN ADDITIONAL QUARTER OF AN INCH TO HALF AN INCH OF
RAINFALL POSSIBLE.

DRIER WEATHER WILL RETURN LATER FRIDAY AND FOR THE HOLIDAY
WEEKEND...WHICH WILL ALLOW FLOWS TO RECEDE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.

&&

SYNOPSIS...IRL
NEAR TERM...IRL
SHORT TERM...IRL
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...HWJIV/IRL
HYDROLOGY...HWJIV/IRL
Hazardous weather outlook, Jul 3, 2:35 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT THU JUL 3 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
235 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON
AND EVENING. THUNDERSTORMS MAY BE SEVERE PRODUCING DAMAGING
WINDS 58 MPH OR GREATER AND LARGE HAIL OF ONE INCH IN DIAMETER OR
LARGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 3, 4:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     FORT PLAIN              42.93N  74.63W
07/03/2014                   MONTGOMERY         NY   911 CALL CENTER

            POSSIBLE BARN COLLAPSE ON 4 BUSH ROAD. TREES AND WIRES
            DOWN

&&

EVENT NUMBER ALY1400242

KOLECI
Local storm report, Jul 3, 4:56 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
456 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 WSW EPHRATAH          42.99N  74.57W
07/03/2014                   MONTGOMERY         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1400243

KOLECI
Local storm report, Jul 3, 4:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
459 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     COLUMBIA CENTER         42.93N  75.04W
07/03/2014                   HERKIMER           NY   TRAINED SPOTTER

            BUILDING DAMAGE. LARGE BARN DOOR BLOWN OUT

&&

EVENT NUMBER ALY1400244

KOLECI
Local storm report, Jul 3, 5:02 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     COLUMBIA CENTER         42.93N  75.04W
07/03/2014                   HERKIMER           NY   TRAINED SPOTTER

            MULTIPLE TREES DOWN ON JORDAN VILLE RD.

&&

EVENT NUMBER ALY1400245

KOLECI
Local storm report, Jul 3, 5:03 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     COLUMBIA CENTER         42.93N  75.04W
07/03/2014                   HERKIMER           NY   TRAINED SPOTTER

            BUILDING DAMAGE. LARGE BARN DOOR BLOWN OUT NEAR DUGAN
            RD.

&&

CORRECTED REMARKS

EVENT NUMBER ALY1400244

KOLECI
Local storm report, Jul 3, 5:05 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             WEST WINFIELD           42.88N  75.19W
07/03/2014  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400246

KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:39 PM EDTSpecial Weather StatementALYFulton66 min
Jul 2, 8:46 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer29 min
Jul 2, 9:21 PM EDTSpecial Weather StatementALYWarren54 min
Jul 2, 9:47 PM EDTSpecial Weather StatementALYFulton58 min
Jul 2, 9:55 PM EDTSpecial Weather StatementALYMontgomery65 min
Jul 2, 10:16 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery, Schoharie29 min
Jul 2, 10:53 PM EDTSpecial Weather StatementALYMontgomery, Saratoga, Schenectady67 min
Jul 2, 11:13 PM EDTSpecial Weather StatementALYSaratoga, Schenectady62 min
Jul 2, 11:57 PM EDTSpecial Weather StatementALYSchoharie33 min
Jul 3, 4:49 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more19 hr
Jul 3, 3:39 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer66 min
Jul 3, 3:55 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer65 min
Jul 3, 4:00 PM EDTSpecial Weather StatementALYSaratoga30 min
Jul 3, 4:10 PM EDTTornado WarningALYHerkimer50 min
Jul 3, 4:21 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga, Warren54 min
Jul 3, 4:27 PM EDTTornado WarningALYFulton, Herkimer, Montgomery48 min
Jul 3, 4:39 PM EDTSpecial Weather StatementALYHamilton36 min
Jul 3, 4:47 PM EDTSevere Thunderstorm WarningALYHamilton, Warren28 min
Jul 3, 5:16 PM EDTAreal Flood AdvisoryALYFulton, Saratoga3 hr
Jul 3, 5:16 PM EDTSpecial Weather StatementALYUlster44 min
Jul 3, 5:19 PM EDTSpecial Weather StatementALYSchoharie26 min
Jul 3, 5:19 PM EDTSevere Thunderstorm WarningALYWarren, Washington56 min
Jul 3, 5:20 PM EDTAreal Flood AdvisoryALYHamilton3 hr
Jul 3, 5:23 PM EDTSpecial Weather StatementALYColumbia37 min
Jul 3, 5:35 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster55 min
Jul 3, 5:44 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie33 min
Jul 3, 5:56 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Ulster49 min
Jul 3, 6:07 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jul 3, 6:08 PM EDTSpecial Weather StatementALYDutchess22 min
Jul 3, 6:12 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min
Jul 3, 6:15 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster30 min
Jul 3, 6:17 PM EDTSpecial Weather StatementALYSaratoga28 min
Jul 3, 6:18 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady3 hr
Jul 3, 6:22 PM EDTAreal Flood AdvisoryALYSaratoga, Warren, Washington3 hr
Jul 3, 6:22 PM EDTSpecial Weather StatementALYDutchess23 min
Jul 3, 6:25 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington44 min
Jul 3, 6:27 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Jul 3, 6:37 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Jul 3, 6:54 PM EDTFlash Flood WarningALYDutchess, Ulster6 hr
Jul 3, 6:56 PM EDTSpecial Weather StatementALYDutchess34 min
Jul 3, 7:13 PM EDTSevere Thunderstorm WarningALYDutchess62 min
Jul 3, 7:15 PM EDTFlash Flood WarningALYColumbia6 hr

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.